Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 45, NWS Fort Worth, TX

June 9, 20044 counties in Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 9, 2004, 2:05 AM CDT for 4 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2004, 2:05 AM CDT (07:05 UTC)
Expired
Jun 9, 2004, 6:00 AM CDT
In force
4 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Denton County, TX, Parker County, TX, Tarrant County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 46 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 271 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
271 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 090707
FFWFTW
TXC121-367-439-497-091100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
205 AM CDT WED JUN 9 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DENTON COUNTY IN NORTH CENTRAL TEXAS
  PARKER COUNTY IN NORTH CENTRAL TEXAS
  TARRANT COUNTY IN NORTH CENTRAL TEXAS
  WISE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 600 AM CDT

* AT 205 AM CDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING 
  OF SOME SERVICE ROADS NEAR HUDSON OAKS...AND WILLOW PARK...IN 
  PARKER COUNTY.

* OTHER LOCATIONS IN THE WARNING INCLUDE ALVORD...ARGYLE...AUBREY...
  AZLE...BARTONVILLE...BEDFORD...BENBROOK...BLUE MOUND...BOYD...  
  BRIAR...BRIDGEPORT AND CHICO.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3258 9803 3260 9726 3337 9683 3341 9784

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 8:45 PM CDT, 5 hours 20 minutes earlier.

Area forecast discussion, Jun 8, 8:45 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
845 PM CDT TUE JUN 8 2004

.UPDATE...
A FEW SPATIAL CHANGES MADE TO GOING FCST...MAINLY FOR TRENDS ON
RAIN/EMBEDDED CONVECTION OCCUR NE OF S/W ANCHORED OVER W TX BIG BEND
AREA. LITTLE MOVEMENT EXPECTED WITH THIS FEATURE THROUGH 12Z WED.
UPPER TROUGH ENTERING WRN CONUS CONTS DIGGING SSE ACROSS DESERT SW
STATES AND THIS PROGRESSION SHOULD HELP OPEN/LIFT W TX S/W AND
WEAKEN IT ACROSS NC TX THROUGH 00Z THURS. DUE TO SATL/RADAR TRENDS
AND WITH LITTLE MOVEMENT NEXT 10-12 HRS...MODELS ARE KEYING ON A
LITTLE BETTER COVERAGE ACROSS WRN 2/3 OF N TX IN 06Z-18Z WED PD AND
HAVE ADJUSTED POPS/GRIDS ACCORDINGLY TO REFLECT THIS. THOUGH SOME
LOCALLY HEAVY RAIN MAY OCCUR TO THE WEST OF THE CURRENT FFA (FLOOD
WATCH)...DONT PLAN ON ADDING THOSE COUNTIES NOW...THOUGH YOUNG CO
MAY HAVE TO BE BY OVERNIGHT CREW PER THIS PAST SUN NIGHTS RAINFALL.
2.11 PWAT INDICATED ALONG WITH MOIST ADIABATIC ENVIRONMENT SHOULD
LEND TO CATEGORICAL RAIN...HEAVY IN PATCHES WITH ISOLATED
THUNDER...ESPECIALLY AS S/W-ASSOCIATED LIFT MOVES NE TOWARD NC TX
AFTER 12Z. LEFT WED AFTN FCST ALONE CONSIDERING THE AXIS OF RAIN
COVERAGE SHOULD SHIFT EWD BY THEN WITH PROGRESSION OF S/W TO THE
ENE. OTHERWISE...ADJUSTED ALL OTHER PARAMETERS FOR CURRENT TRENDS ON
BOTH RADAR/MODELS. ALSO LOWERED HIGHS WED (PROBABLY NOT ENOUGH) FOR
THE RAIN TRENDS. 05/

&&

.PREV DISCUSSION...
400 PM CDT

HEAVY RAIN MAINLY SOUTHEAST PROMPTING A FEW FLOOD WARNINGS AND
URBAN/SMALL STREAM ADVISORIES. SO FAR...RAIN HAS BEEN PRIMARILY A
NUISANCE. HOWEVER...AS WIDESPREAD AS THE ACTIVITY HAS BEEN...THE
FLOOD THREAT WILL ONLY INCREASE WITH ADDITIONAL HEAVY PRECIP
EXPECTED. ALREADY 2 TO 3 INCHES IN SE ZONES TODAY ALONE...ISOLATED
TOTALS HIGHER...COMBINED WITH PREVIOUS RAINFALL. WIDESPREAD
ADDITIONAL 1 TO 2 INCHES EXPECTED NEXT 24 HRS...WITH ISOLATED
ADDITIONAL TOTALS IN EXCESS OF 3 INCHES. AS A RESULT...HAVE CHOSEN
TO EXTEND THE FFA THROUGH 4 PM WEDNESDAY.

DRY SLOT ENCROACHING ON TEXAS DRT-LRD. THIS HAS ONLY HELPED SW TEXAS
TO DESTABILIZE FURTHER...AND EXPECT PRECIP TO FILL IN...WITH FURTHER
IMPULSES IN TROPICAL PLUME INITIATING MORE PRECIP OVER TEXAS
OVERNIGHT AND WEDNESDAY. WITH TROUGH MAKING LANDFALL IN PAC NW...
EXPECT CONVEYOR BELT TO GRADUALLY SHIFT EAST AFTER FFA. HAVE TAPERED
OFF POPS WEST TO EAST THROUGH THURSDAY.

AFTER INITIAL RAIN-COOLED AND EVAPO-COOLED DAYS...TEMPS NEAR NORMAL.
LITTLE CHANGE TO THE EXTENDED FORECAST. FRONT STILL PROGGED TO
ARRIVE THIS WEEKEND WITH PRECIP CHANCES. 25

&&

.PRELIMINARY POINT POPS/TEMPS...
DALLAS-FT. WORTH, TX   84  72  85  73 /  80  70  50  30
WACO, TX               83  71  86  73 / 100  70  40  30
PARIS, TX              84  71  86  73 /  70  70  40  30
MCKINNEY, TX           84  71  83  73 /  80  70  60  30
DALLAS, TX             84  72  85  73 /  90  70  50  30
TERRELL, TX            83  72  84  73 / 100  70  60  30
CORSICANA, TX          82  72  85  73 / 100  70  60  40
TEMPLE, TX             82  72  86  73 / 100  70  40  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 400 PM CDT WEDNESDAY FOR ZONES TXZ091>095...
TXZ101>107...TXZ117>123...TXZ131>135...TXZ144>148...TXZ157>162...
TXZ174>175.

&&

EFFECTIVE TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR
THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD. THE WMO HEADER WILL
REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 15 2004.
Hazardous weather outlook, Jun 8, 10:00 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1000 PM CDT TUE JUN 8 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1000 PM CDT TUE JUN 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
FLASH FLOOD WATCH CONTINUES FOR AREAS ALONG AND EAST OF A
BOWIE...JACKSBORO... WEATHERFORD...KILLEEN LINE THROUGH 400 PM
WEDNESDAY. OCCASIONAL MODERATE TO HEAVY RAIN WILL CONTINUE ACROSS
ALL OF NORTH TEXAS THROUGH THE OVERNIGHT HOURS AND EARLY MORNING
WEDNESDAY...WITH AN ISOLATED THUNDERSTORM POSSIBLE. WIDESPREAD 1 TO
2 INCHES IS POSSIBLE TOWARDS MORNING...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...
RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED OVER ALL OF NORTH
TEXAS THROUGH EARLY AFTERNOON WEDNESDAY...BEFORE DIMINISHING IN
COVERAGE FROM WEST TO EAST BY WEDNESDAY EVENING. HEAVY RAIN WITH
TOTALS OF 2 TO 3 INCHES IS POSSIBLE...WITH LOCALLY HIGHER AMOUNTS
THROUGH EARLY AFTERNOON.

OTHERWISE...A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH EARLY
THURSDAY...THE AGAIN SATURDAY NIGHT THROUGH MONDAY NIGHT...BUT THE
SEVERE WEATHER THREAT LOOKS MINIMAL AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY NEEDED THROUGH WEDNESDAY AFTERNOON
FOR REPORTS OF FLASH FLOODING OR FLOODING.

05/

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:33 AM CDTFlash Flood WarningFWDHood5 hr
Jun 9, 5:35 AM CDTFlash Flood WarningFWDSomervell3 hr
Jun 9, 5:53 AM CDTFlash Flood WarningFWDDenton, Parker, Tarrant, Wise4 hr
Jun 9, 6:59 AM CDTFlash Flood WarningFWDJack, Palo Pinto3 hr
Jun 9, 7:20 AM CDTFlash Flood WarningFWDBosque, Hamilton4 hr
Jun 9, 8:19 AM CDTFlash Flood WarningFWDComanche, Erath, Hood, Mills, Somervell4 hr
Jun 9, 10:00 AM CDTFlash Flood WarningFWDDenton, Jack, Palo Pinto, Parker, Tarrant, Wise4 hr
Jun 9, 11:15 AM CDTFlash Flood WarningFWDBosque, Hamilton3 hr
Jun 9, 11:46 AM CDTFlash Flood WarningFWDCooke2 hr
Jun 9, 12:07 PM CDTFlash Flood WarningFWDComanche, Erath, Hood, Mills, Somervell4 hr
Jun 9, 1:43 PM CDTFlash Flood WarningFWDBosque, Comanche, Cooke, Coryell, Denton, Erath and 10 more4 hr
Jun 9, 3:12 PM CDTFlash Flood WarningFWDJohnson3 hr
Jun 9, 3:56 PM CDTFlash Flood WarningFWDBell, Dallas, Ellis, Hill, McLennan3 hr
Jun 9, 5:54 PM CDTFlash Flood WarningFWDBell, Bosque, Cooke, Coryell, Dallas, Denton and 11 more6 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.